MAUDE Adverse Event Report: DEPUY SPINE INC UNIPL CAM TGHTNR SHFT TRI-LOBE; DRIVER, PROSTHESIS

DEPUY SPINE INC UNIPL CAM TGHTNR SHFT TRI-LOBE; DRIVER, PROSTHESIS
Model Number 289706000
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/01/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complainant part is not expected to be returned for manufacturer review/investigation.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2021, during an unknown procedure the surgeon was using the final tight driver for the uniplate system and the tip broke off.No harm to patient and the fragment was removed.There was no surgical delay.The procedure was successfully completed.This report is for one (1) uniplate anterior cervical plate system cam tightener shaft this is report 1 of 1 for complaint (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: d4.H3, h4, h6: part: 289706000.Lot: g0207.Supplier: (b)(4).Batch 1 release to warehouse date: february 06, 2007, batch 2 release to warehouse date: february 06, 2007, batch 3 release to warehouse date: march 22, 2007.No nonconformance reports (ncrs) were generated during production.Visual inspection: unipl cam tghtnr shft tri-lobee was returned and received at us customer quality (cq).Upon visual inspection, the tip of the device was broken.Additionally, scratches were observed on the device.No other issues were observed with the returned device.Dimensional inspection: complaint relevant dimensions cannot be taken due to the post-manufacturing damage.Document/specification review: (current and manufactured) -double ended cam tightener, shaft uniplate no design issues or discrepancies were identified.Investigation conclusion: the complaint could be confirmed for the returned device.There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.The potential cause could be due to unintended forces applied on the device.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.D9.

Brand Name
UNIPL CAM TGHTNR SHFT TRI-LOBE
Common Device Name
DRIVER, PROSTHESIS
Manufacturer (Section D)
DEPUY SPINE INC
325 paramount drive
raynham MA 02767
MDR Report Key12252417
Report Number1526439-2021-01567
Device Sequence Number3635864
Product Code HWR
UDI-Device Identifier10705034224770
UDI-Public(01)10705034224770
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/01/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number289706000
Device Catalogue Number289706000
Device Lot NumberG0207
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/13/2021
Initial Date Received by Manufacturer 07/01/2021
Supplement Date Received by Manufacturer08/13/2021
Initial Report FDA Received Date07/30/2021
Supplement Report FDA Received Date09/08/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN SCREWS; UNKNOWN TORQUE DEVICES; UNKNOWN SCREWS; UNKNOWN TORQUE DEVICES
Patient Age66 YR